| Model Number |
PS11.5-80D280 |
| Medical Device Problem Code |
Corroded (1131)
| Health Effect - Clinical Codes |
Pain (1994); Osteolysis (2377)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device has been returned and is pending evaluation.The root cause is unable to be determined at this time.A supplemental report will be submitted upon completion of device evaluation.
Event or Problem Description
Information was received that the patient presented with pain in the femur.As per the reporter, there were signs of osteolysis and upon explant the nail was found to have corrosive signs in the lengthening area.
Event or Problem Description
No additional information was provided.
Additional Manufacturer Narrative
Device evaluation: upon return, visual inspection of the nail revealed evidence of discoloration.Per the reported failure, functional testing was not applicable.Utilizing external assessments and standard corrosion test methods (salt spray), our investigation has identified mechanically assisted crevice corrosion (macc) as the likely direct cause.The key element has been the mechanical micro-movement within the anti-rotation junction of the stryde devices due to the higher weight bearing potential as a result of a more mobile patient population.We have been able to replicate this in-vitro and have developed the mechanical parameters that drive the clinical variation in corrosion.In-vitro testing has shown a correlation between the load on the telescopic junction of the device and the degree of corrosion, with much less corrosion seen at lower loads.This helps explain why different levels of corrosion between patients as weight bearing protocols vary among surgeons.A root cause analysis was performed and found the risks associated with mechanically assisted crevice corrosion (macc) were not adequately identified and mitigated through the risk management/design control process.Device records review: review of device history records reveal that the rod was visually inspected and functionally tested prior to release.